caret icon Back to all discussions

depression and irritability on Cimzia

I have major depression that no longer responds to medication. I started Cimzia in April. I've noticed since then I am constantly irritable and my abdomen is bloated and gained weight and other side effects. My insurance does not cover the full cost and I have to pay $2000 (my deductable); but my doctor strongly disagrees with my choice of finding a different med. My question is if others have had the same side effects and experiences similar to mine - especially the irritability. Thanks.

  1. Hi . I'm so sorry you are struggling. I can't personally speak on Cimzia, but I have found that irritability is a potential side effect (see: https://www.ehealthme.com/ds/cimzia/irritability/). Is there a reason your doctor is not interested in potentially changing treatments? Please remember that you are the patient and get to choose what medications you take. If you feel your concerns are not being heard you are always entitled to a second opinion. Hopefully others will chime in with their experiences. Wishing you the best and know that this community is here for you. Richard (RheumatoidArthritis.net Team)

    1. I used cimzia for a short period of time, but I did not notice what you are describing. ............... rick

      1. Rick, thank you. Do you have any opinions on Rinvoqe? And why were you on Cimzia such a short time?

        1. I do not. I know two who have reported they are using it. Both say they like it, but I do not have any first-hand knowledge. .......... rick

      2. Thank you so much

        1. Hi there, I thought perhaps you'd like to read an overview of Rinvoq here: https://rheumatoidarthritis.net/treatment/rinvoq-upadacitinib/ I hope this helps a bit! - Reggie (RheumatoidArthritis.net Team)

      or create an account to reply.